MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT; AST-GP75 TEST KIT 20 CARDS

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT; AST-GP75 TEST KIT 20 CARDS
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of receiving false positive cefoxitin screen results for staphylococcus aureus for two isolates from two different patients when testing with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751103203).Cefoxitin (fox) disk diffusion testing was performed as an alternative method and obtained susceptible results for both isolates.The customer reported that the false positive cefoxitin screen results did not lead to any adverse event related to either patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of receiving false positive cefoxitin screen results for staphylococcus aureus for two isolates from two different patients when testing with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751103203).The customer did not save the strains and no investigational testing could be performed with the strains.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference method.Global customer service (gcs) reviewed complaints coded against ast-gp75, lot 2751103203 and the review did not indicate a trend for this card lot.Ast-gp75, lot 2751103203 met final qc release criteria.The lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
AST-GP75 TEST KIT 20 CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9266475
Report Number1950204-2019-00311
Device Sequence Number1850365
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2020
Device Catalogue Number415670
Device Lot Number2751103203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1